New Hampshire, 2015Damaging Winds in New Hampshire, May 27, 2015
May 27, 2015 · NWS GYX · 10 events in 3 counties and zones
A warm and humid airmass was in place across New Hampshire on the afternoon of May 27th. Thunderstorms developed during the mid afternoon across Vermont and pushed east into New Hampshire.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm and humid airmass was in place across New Hampshire on the afternoon of May 27th. Thunderstorms developed during the mid afternoon across Vermont and pushed east into New Hampshire. Wind damage and torrential downpours were the main features with these storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at May 27, 3:34 PM EST, 16 minutes earlier.
Area forecast discussion, May 27, 3:34 PM EST, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
434 PM EDT WED MAY 27 2015
.SYNOPSIS...
A WARM AND INCREASINGLY HUMID SOUTHERLY FLOW WILL CONTINUE INTO
THURSDAY. A COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY
AFTERNOON. HIGH PRESSURE RETURNS FRIDAY AND MOVES OFF THE COAST
OVER THE WEEKEND ALLOWING A WARM AND HUMID SOUTHWEST FLOW TO
RETURN. COOL...CANADIAN HIGH PRESSURE WILL BUILD BACK OVER THE
REGION EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
.UPDATE...
ADJUSTED POPS FOR SLOWER MOVEMENT OF OVERALL LINE OF
THUNDERSTORMS. NO WATCH WILL BE ISSUED AT THIS TIME PER DISCUSSION
WITH SPC. STILL EXPECT A FEW STORMS WILL BE NEAR SEVERE/ SEVERE
WITH HIGH DEW POINT DEPRESSIONS IN PLACE. SEA BREEZE HAS SLOWED
QUITE A BIT AND WILL MAKE LITTLE MORE INLAND HEADWAY AND IS
LOCATED FROM NEAR TEMPLE TO PARIS TO LIMINGTON. THUNDERSTORMS WILL
BE WEAKER ONCE THEY REACH EASTERN NH AND CENTRAL MAINE AND EXPECT
MOSTLY RAIN AT THAT POINT WITH SOME DISSIPATION.
&&
PREVIOUS DISCUSSION...
THUNDERSTORMS INCREASING IN COVERAGE ACROSS VERMONT AS OF 1830Z
WILL GRADUALLY MOVE EASTWARD INTO NH LATER THIS AFTERNOON...AND
INTO WESTERNMOST MAINE THIS EVENING. ISOLATED THUNDERSTORMS WILL
POP UP AHEAD OF THIS MAIN ACTION. ISOLATED SEVERE STORMS WILL BE
POSSIBLE THROUGH 8 OR 9 PM BEFORE DIMINISHING ON OR JUST WEST OF
THE COASTAL PLAIN. THE MAIN THREATS WILL BE DAMAGING WINDS AND
BRIEF TORRENTIAL DOWNPOURS. ISOLATED FLASH FLOODING WILL BE
POSSIBLE IN TRAINING AND SLOW-MOVING STORMS.
A WARM AND HUMID...AND PERHAPS FOGGY NIGHT IS IN THE CARDS AFTER
THE SHOWERS AND STORMS DISSIPATE.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
A SHORT WAVE TROUGH WILL MOVE ACROSS THE AREA THURSDAY WITH AN
ATTENDANT COLD FRONT. THE PASSAGE OF THESE FEATURES WILL BE
RELATIVELY EARLY...LATE MORNING TO MID AFTERNOON. HOWEVER...ENOUGH
INSTABILITY AND SHEAR WILL LIKELY BE PRESENT FOR A FEW
STORMS...SOME POSSIBLY SEVERE...ESPECIALLY ON THE COASTAL PLAIN.
ANY SHOWERS AND STORMS WILL MOVE OFF THE COAST BY MID TO LATE
AFTERNOON AND CLEARING WILL TAKE PLACE FOR THURS NIGHT.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
IN GENERAL TERMS THE OUTLOOK PERIOD IS SHOWING A LARGE
LONG WAVE RIDGE POSITION BECOME WELL ESTABLISHED OFF THE EAST
COAST. A FEW FRONTS WILL MOVE THROUGH THE UPPER RIDGE DRAGGING
BRIEF BOUTS OFF COOLER AIR AT TIMES AND THE THREAT OF SHOWERS
ACCOMPANYING EACH FRONT.
STARTING OUT THE OUTLOOK PERIOD IS THE SURFACE/UPPER RIDGE OVER
THE REGION FRIDAY INTO FRIDAY NIGHT WITH COOLER AND DRIER AIR.
SATURDAY AFTERNOON AND NIGHT A CANADIAN SHORT WAVE WILL DROP
SOUTHEAST WITH AN ASSOCIATED COLD FRONT THAT WILL SET OFF
SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL GRADUALLY
BUILD OVER THE REGION BY LATER SUNDAY WITH COOLER AND DRIER AIR
SUNDAY INTO MONDAY. HIGH PRESSURE WILL HOLD THROUGH WED BUT WITH A
RETURN WARMER SOUTHWEST FLOW DEVELOPING BRINGING BACK WARMER AND
MORE HUMID CONDITIONS. STAYED CLOSE TO THE SUPERBLEND MODEL FOR
TEMPERATURES AND POPS OVERALL.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM...AREAS OF IFR/MVFR IN STORMS AWAY FROM THE COAST THIS
EVENING. THEREAFTER...IFR OR LOWER POSSIBLE IN SPOTS IN FOG AFTER
MIDNIGHT AND EARLY THU MORNING...ESPECIALLY ON THE COASTAL PLAIN.
ON THURS...MAINLY VFR BUT SCT LOWER CONDITIONS IN TSTMS MAINLY
BETWEEN 16Z-20Z.
LONG TERM...MAINLY VFR CONDITIONS.
&&
.MARINE...
SHORT TERM...BUILDING WINDS AND SEAS EXPECTED IN SOUTHERLY FLOW IN
ADVANCE OF THE COLD FRONT TONIGHT TONIGHT AND THURSDAY.
LONG TERM...WINDS AND SEAS TO REMAIN BLO SCA CONDITIONS.
&&
.FIRE WEATHER...
WARM AND HUMID AIR WITH OCCASIONAL SHOWERS AND THUNDERSTORMS IS EXPECTED
THIS EVENING AND THURSDAY. THUS FIRE DANGER IS EXPECTED TO REMAIN
LOWER THAN IT HAS BEEN. DRIER WEATHER ARRIVES THU NIGHT AND FRI.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ150-152-
154.
&&
UPDATE...HANESHazardous weather outlook, May 27, 8:45 AM EST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
945 AM EDT WED MAY 27 2015
MEZ007>009-012>014-018>028-NHZ001>015-281345-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH-
945 AM EDT WED MAY 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS ARE LIKELY TO DEVELOP TODAY AND A FEW
MAY BE SEVERE WITH DAMAGING WINDS AND HEAVY RAINFALL THE MAIN
THREATS. THE MAIN TIME FRAME WILL BE BETWEEN 3 AND 9 PM...WITH THE
GREATEST RISK ACROSS NH AND THE WESTERN ME MOUNTAINS AND
FOOTHILLS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE NORTH BEFORE HEADING
TOWARDS THE COASTLINE LATE IN THE DAY THURSDAY. FEW STORMS COULD
PRODUCE DAMAGING WINDS AND HAIL IN ADDITION TO HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ150>154-281345-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
945 AM EDT WED MAY 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WITH GUSTY WINDS MAY MOVE INTO THE WATERS THIS
EVENING BEFORE WEAKENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 27, 12:46 PM EST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
146 PM EDT WED MAY 27 2015
MEZ007>009-012>014-NHZ001>009-011-272000-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-CHESHIRE NH-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...COLEBROOK...BERLIN...
LANCASTER...LITTLETON...NORTH CONWAY...LEBANON...HANOVER...
PLYMOUTH...WOLFEBORO...OSSIPEE...CLAREMONT...NEWPORT...
CHARLESTOWN...CONCORD...HOOKSETT...LACONIA...MEREDITH...JAFFREY...
KEENE
146 PM EDT WED MAY 27 2015
...A FEW SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON AND EARLY
EVENING...
A COLD FRONT SLOWLY APPROACHING FROM THE WEST WILL GRADUALLY AID
IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS NEW HAMPSHIRE AND
PORTIONS OF WESTERN MAINE THIS AFTERNOON. THE MOST WIDESPREAD
ACTIVITY IS EXPECTED TO MOVE ACROSS THE AREA BETWEEN 4 AND 9
PM...WITH THE CONNECTICUT RIVER VALLEY EXPERIENCING THE STORMS
FIRST. THE MAIN THREATS WILL BE DAMAGING WINDS...VERY HEAVY
DOWNPOURS...AND FREQUENT CLOUD TO GROUND LIGHTNING.
Special weather statement, May 27, 3:03 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
403 PM EDT WED MAY 27 2015
NHZ002-003-272045-
NORTHERN GRAFTON NH-SOUTHERN COOS NH-
403 PM EDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
* UNTIL 445 PM EDT
* AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BETHLEHEM TO
WOODSVILLE...MOVING TO THE NORTHEAST AT 30 MPH.
* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
LITTLETON...
BETHLEHEM...
LANCASTER...
WOODSVILLE...
AND YORK POND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4430 7203 4432 7203 4434 7187 4435 7182
4440 7179 4441 7171 4444 7166 4449 7163
4448 7163 4450 7158 4455 7159 4464 7134
4434 7133 4409 7205 4411 7206 4413 7203
4419 7206 4424 7205 4428 7207
TIME...MOT...LOC 2002Z 229DEG 24KT 4433 7161 4413 7206
LEGROSpecial weather statement, May 27, 3:12 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
412 PM EDT WED MAY 27 2015
MEZ008-009-272100-
CENTRAL SOMERSET ME-NORTHERN FRANKLIN ME-
412 PM EDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL SOMERSET COUNTY IN MAINE
NORTHERN FRANKLIN COUNTY IN MAINE
* UNTIL 500 PM EDT
* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
JACKMAN TO 15 MILES WEST OF COBURN GORE...MOVING TO THE EAST AT 45
MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
COBURN GORE...
JACKMAN...
SEBOOMOOK...
PITTSTON FARM...
AND BRASSUA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4587 6965 4587 6972 4576 6972 4577 6978
4574 6981 4568 6977 4534 7044 4532 7081
4540 7082 4543 7080 4538 7064 4543 7063
4551 7072 4557 7069 4567 7056 4573 7038
4580 7042 4589 7026 4596 7026 4598 6968
TIME...MOT...LOC 2012Z 260DEG 37KT 4582 7019 4534 7112
LEGROThunderstorm Wind, Grafton
- When
- May 27, 3:50 PM EST to 3:55 PM EST
- Where
- Grafton County, 3.29 mi ESE of Orford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.900, -72.090
A severe thunderstorm downed a tree and wires on Route 25 in Orford.
Thunderstorm Wind, Grafton
- When
- May 27, 4:02 PM EST to 4:06 PM EST
- Where
- Grafton County, 0.5 mi E of Haverhill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.030, -72.060
A severe thunderstorm downed trees in Haverhill.
Thunderstorm Wind, Grafton
- When
- May 27, 4:10 PM EST to 4:15 PM EST
- Where
- Grafton County, 0.85 mi SE of Lisbon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.210, -71.910
A severe thunderstorm downed trees in Lisbon.
Thunderstorm Wind, Grafton
- When
- May 27, 4:25 PM EST to 4:30 PM EST
- Where
- Grafton County, 0.88 mi SW of Beebe River
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.822, -71.644
A severe thunderstorm downed trees and wires near Campton.
Thunderstorm Wind, Grafton
- When
- May 27, 4:25 PM EST to 4:29 PM EST
- Where
- Grafton County, Franconia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.230, -71.750
A severe thunderstorm downed trees in Franconia.
Thunderstorm Wind, Grafton
- When
- May 27, 4:26 PM EST to 4:31 PM EST
- Where
- Grafton County, 0.85 mi SE of Enfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.640, -72.140
A severe thunderstorm downed trees and wires in Enfield.
Thunderstorm Wind, Grafton
- When
- May 27, 4:30 PM EST to 4:35 PM EST
- Where
- Grafton County, 0.49 mi W of Bethlehem
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.280, -71.690
A severe thunderstorm downed trees in Bethlehem.
Thunderstorm Wind, Grafton
- When
- May 27, 4:45 PM EST to 4:50 PM EST
- Where
- Grafton County, 1.38 mi S of Waterville Vly
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.950, -71.500
A severe thunderstorm downed trees and power lines in Waterville Valley.
Thunderstorm Wind, Carroll
- When
- May 27, 5:10 PM EST to 5:15 PM EST
- Where
- Carroll County, Conway
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.980, -71.120
A severe thunderstorm downed trees in Conway.
Thunderstorm Wind, Hillsborough
- When
- May 27, 6:30 PM EST to 6:36 PM EST
- Where
- Hillsborough County, 0.51 mi E of West Peterborough
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.880, -71.960
A severe thunderstorm blew down a radio antenna in West Peterborough.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, May 27 to 31, 20155 deaths · $15 million · 1.75 in hail · 76 events
- Tornadoes and Dust Storm in Texas, May 27, 20151 death · 3 injured · EF2 · 29 events
- Tornadoes and Flash Flooding in Kansas, May 27 to 28, 2015$4.5 million · EF1 · 45 events
- Damaging Winds in Texas, May 27, 20151 death · $50,000 · 60 kt wind · 2 events
- Heavy Rain in Michigan, May 27, 20151 death · $30,000 · 1 event
- Flooding and Hail in Texas, May 27 to 28, 2015$900,000 · 4.5 in hail · 8 events
- Hail in Michigan, May 27, 2015$500,000 · 2 in hail · 1 event
- Hail and Damaging Winds in Ohio, May 27, 2015$119,000 · 1 in hail · 19 events
- Damaging Winds and Lightning Strike in Massachusetts, May 27, 2015$120,000 · 70 kt wind · 13 events
- Flash Flooding and Damaging Winds in New York, May 27, 2015$75,000 · 50 kt wind · 15 events
- Hail and Damaging Winds in Michigan, May 27, 2015$40,000 · 2 in hail · 26 events
- Damaging Winds and Lightning Strike in Vermont, May 27, 2015$35,000 · 55 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580575, 580577, 580578, 580580, 580581, 580583, 580584, 580585, 580587, 580588.